MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION

HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION
Catalog Number ASY-09835
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed the panther logs and kinetic curves for worklist 000940-20250606-03 and noted that the initial sample curve exhibited an atypical low baseline fluorescence.This low fluorescence returned to normal early in the assay process.As a result, the software produced a high titer result for this sample.Hologic performed a risk assessment.Over-quantification of hiv viral load may lead to a change in antiretroviral therapy (art) or unnecessary initiation of art treatment.However, under standard hiv viral load monitoring guidelines, a change in patient viral load is to be confirmed prior to change in patient treatment.In addition, upon initiation of art treatment, clinicians are expected to interpret assay results in conjunction with patient history and other available data.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.
 
Event or Problem Description
On (b)(6) 2025, a customer reported questioning results using the aptima hiv-1 quant dx assay master lot: 896020 on panther plus instrument sn#: (b)(6).The customer noted sample id: (b)(6) was tested in panther worklist: 000940-20250606-03 and resulted with >10,000,000 copies/ml but the sample curve was poor.On (b)(6) 2025, the customer stated that they have no remaining sample left for retesting as the remaining sample was sent to the reference laboratory for testing.The reference laboratory was unable to amplify any product.On (b)(6) 2025, customer stated that the >10,000,000 copies/ml result was reported out to the consultant.No information regarding patient treatment was provided.Hologic has not learned of any adverse patient outcomes due to this event.

Brand Name
APTIMA HIV-1 QUANT DX ASSAY
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
katrina tarroja
10210 genetic center drive
san diego, CA 92121
MDR Report Key22523575
Report Number2024800-2025-00043
Device Sequence Number9231565
Product Code MZF
UDI-Device Identifier15420045504219
UDI-Public15420045504219
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BP150318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-09835
Device Lot Number896020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown